Q. Is it normal to have engorged penile vein?

Answered by Dr. Raveendran Sr and medically reviewed by Dr. Divya Banu M

 

New
Do you have a question on Phimosis or Anti Inflammatory Medications? We have medical experts to help you right away. Ask a Doctor Now »
 

Hi doctor,

I am 29 years old man, currently having issues with my penis. So it has been exactly one week where I was doing foreskin stretching while erection during taking a shower three days straight, due to a very tight foreskin. I noticed very dull pain the second day which went from the front left side of the penis head to back pelvic floor area. I also noticed the veins on my penis is inflamed swollen. How can I cure this soon? I was concerned and decided to masturbate to check my semen, which was good (no blood). The penis skin is good and no bruising showing, just the swollen veins. I was forcing the foreskin back and do not know if I hit the vein, or etc. Please help.


Related Questions:
I have phimosis. Will sex be a problem for me?
Is it safe to apply antifungal cream on the tip of penis?
Can I use steroid creams for phimosis?
 

Dr. Raveendran Sr
MBBS., MD., FSM
Andrology, Diabetology, Microbiology, Sexology

Hi,

Welcome to icliniq.com.

I can understand your concern about your symptoms. Since it is an acute one, it can be due to phimosis. Do you have any of the following issues: Itching, any discharge, pain, swelling, irritation, redness, disruption in the flow of urine, difficulty passing urine, irritation while passing urine, painful masturbation. Kindly send a picture for better understanding. At present, painkillers will help you. for further management, share more details.

 

Thank you doctor,

I am feeling discomfort in the bottom of the penis that goes straight to the pelvic floor, especially on the left front side of the penis. I also recently started to feel itchy around genitals and all around the penis. Which do you think it is due to healing? It has been roughly seven days since the pressure is being felt, which also feels as I need to do number 2. I have attached the pictures.

 

Dr. Raveendran Sr
MBBS., MD., FSM
Andrology, Diabetology, Microbiology, Sexology

Hi,

Welcome back to icliniq.com.

Yes, properly you would have injured yourself that is why you have inflammation feeling like discomfort. Itching can be due to the healing of fungal infection. If the itching is always present and you can feel flakes of dry skin, you need antifungal treatment. Feeling of passing number 2 can be again due to infection, urinary tract infection.

So, in general, you need to be on anti-inflammatory drugs for discomfort issue and antibiotic and antifungal and give rest for your penis for a week or two. So it will heal.

 

Hello doctor,

Thank you for your response. However, in the images, do you see anything out of ordinary? Or is it good? The urine flow is good no blood, including I tried to masturbate yesterday in which the semen was also good, but after masturbation, I noticed the veins on my penis was swollen, including the left front side of the penis was also tender and had a lot of pain which is lasting till today. I know I should have relaxed but I was worried and that is why I wanted to check my semen if it was good. I am taking antibiotics called Ciprofloxacin 500 mg (five days), which the course ends today.

I am not a sexually active person so STI infections are out of the question. I have attached a new image.

 

Dr. Raveendran Sr
MBBS., MD., FSM
Andrology, Diabetology, Microbiology, Sexology

Hi,

Welcome back to icliniq.com.

I cannot make out any abnormality in the scrotum, The penis has a lot of veins, may be redness. I cannot make out redness in the picture. People who use penis (sex or masturbation) a lot can have excess veins in penis-like going to the gym can push up veins in muscles- it is normal. But foreskin stretching has chances for injury or preopen injury which can lead to inflammation- redness and enlarged veins.

Yes, Ciprofloxacin 500 mg is good, it will take care of only bacteria, taking Brufen or Aceclofenac with Paracetamol will reduce the inflammation unless you are not allergic to these drugs.

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


What is the treatment for facet hypertrophy?
Query: Hi doctor, I am 28 years old and suffering from facet hypertrophy. I have continuous lower back pain. I cannot stand for more than five minutes. I am taking Nuroday daily. I would like to know the treatment.  Read Full »
Dr. Akshay Kumar Saxena
Orthopaedician And Traumatologist

Answer: Hello, Welcome to icliniq.com. You have mentioned that you are 28 years of age and have continuous lower back pain which I think is not responding to the medications and conservative management. Normally at this age, conservative management in the form of anti-inflammatory medications, intensive phy...  Read Full »
 
Suffering from balanitis. Using an anti-fungal cream candid-B. The symptoms start again after I stop using the cream.
Query: Hi, I am suffering from balanitis since last month. I am using an antifungal cream (candid B) to avoid it. Till the time I use antifungal cream all rashes/infection disapper, but once I stop applying the cream all symptoms start again.  Sympoms are: Red skin around head of penis and itchiness aft...  Read Full »
Dr. Meha Malhotra
Dermatologist

Answer: Hi, Welcome to icliniq.com. Have you ever been diagnosed by a doctor because balanitis has several other causes as well and fungal infection is one of them. Get a fasting and post prandial blood sugar done and please send me a few details: Have you noticed any swellings in your groin area ? Do you ...  Read Full »
 
I am having heel pain and inflammation from stepping on a nail head.Is this due to a bone contusion or did I damage any ligaments?
Query: Hello doctor, I stepped on the head of a nail a week ago. Now, every time I step on that part of my heel, I get this sharp, searing and burning feeling. Is this a bone contusion or did I damage any ligaments? What happened? Thank you for giving me an audience; it's extremely appreciated.  Read Full »
Dr. Aamir Mohd
Internal Medicine Physician

Answer: Hello and welcome to icliniq.com. Thank you for contacting us. You should put a warm bandage around your heel. In the picture you sent us, I was able to observe the swelling. You need to take some anti-inflammatory medications, which will help with the inflammation and pain.   I would advise you ...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Can transvaginal scan cause spotting during pregnancy?
Hi doctor, I have a history of recurrent early miscarriage (before seven weeks). Investigations pointed to high autoimm ...Read more »
My hairline has reduced. Should I opt for Ayurveda, homeopathy, or other alternative medicine?
Hello doctor, I am a 40-year-old male. For past five to six years my hairline has reduced drastically, a kind of patter ...Read more »
How to Grow Thick and Dark Eyelashes - Uses | Work | Effective | Precautions | Side Effects
Women use mascaras, artificial eyelashes, and a lot of other cosmetic products to make their eyelashes look long, thick, ...Read more »
 
 

Also Read Answers From